Page 2 of 2 FirstFirst 12
Results 11 to 19 of 19

Thread: Do the initial side effects of Mirtazapine go away?

  1. #11
    Join Date
    Mar 2012
    Posts
    780

    Re: Do the initial side effects of Mirtazapine go away?

    Hi Guys, I was put on Mirt in feb 8th after giving Prozac 3 weeks. anyway I saw a private shrink who id seen in past. and she said Prozac wouldn't have been her 1st choice for me, so she gave me the mirt and the 1st night I slept 11 hrs. we had to drive to England the next day and afet 2 lots of diaz I was quite upbeat and enjoyed 4 days in a log fired cottage. bearing in mind the day before I was in the priory thinking not being here any more. anyway the 1st 11 days I slept like a baby. then I would wake bolt upright out of dreams at 4.30 every morning my councellor told me to use the diazepam I was given. but I felt it was lowering my mood. anyhow I started taking and actually had a few days where I felt positive. a bit manic at times. however I had an argument with my wife the same night I had a great evening in wasn't sure if I took 7.5 or 22.5 mg. so next day not good and the following. then I suggested to my counsellor who was liaising with private consultant could I drop it to 7.5 to see if it would help. anyway that just meant the next 2 weeks going down and back upto 15mg and wanting not to be here again bottom line is I only stuck 15 mg for 3weeks consistently. so te private shrink said no med will work im frightened of them. I ended up seeing another nhs shrink through crisis team. she suggested proxotine. I have stuck it fr 12 weeks 10upto 20m nd back down again. the est I eer got was mnic nd insane on it.
    Macaho long didi ti takethe mirtto settle for you?

    Kind regards

  2. #12
    Join Date
    Jan 2017
    Posts
    1,762

    Re: Do the initial side effects of Mirtazapine go away?

    Quote Originally Posted by Sober2000june View Post
    so te private shrink said no med will work im frightened of them
    They won't if you don't take them consistently at a therapeutic dose, plus antidepressants typically take 4-12 weeks to kick-in. All the ADs you've taken had a good chance of working and you would likely be much improved by now if you stuck with any of them. Unfortunately, antidepressants can sometimes produce unpleasant side-effects, but they rarely cause any physical harm, indeed ADs can have health benefits beyond the anti anxiety/depressive response, such as reducing the risk of heart attacks, ischaemic strokes and dementia.

    My advice is to start on a low dose of whatever med is prescribed and increase the dose by the same amount every 2-3 weeks until you reach the initial target dose, having first gotten your doctor's okay to follow that regime. And you need to take them consistently day after day without fail, irrespective of how you feel. If you can't do that then is therapy and option?

  3. #13
    Join Date
    May 2017
    Posts
    356

    Re: Do the initial side effects of Mirtazapine go away?

    Yes you gotta stick with regular med times, I always take my Mirt 9pm everynight. It took about 12 weeks for it to change my mood, it kind of creeps up on you and you start to get good days. Its never going to completely change your mood but I can function day to day and most importantly, for me, hold onto my job. I recently found out that messing with the dose can cause real problems as I thought I didn't need it and started to come off, I pretty much went back to square one so reinstated, it was working better than I thought.

  4. #14
    Join Date
    Mar 2012
    Posts
    780

    Re: Do the initial side effects of Mirtazapine go away?

    thanks for the responses guys

  5. #15
    Join Date
    Mar 2012
    Posts
    780

    Re: Do the initial side effects of Mirtazapine go away?

    macca i had good days within 1st 3 weeks. I think the night i wasnt sure if i took 7.5 or 22.5 really rattled me

  6. #16
    Join Date
    Mar 2012
    Posts
    780

    Re: Do the initial side effects of Mirtazapine go away?

    meant to say macca what dose you on?

  7. #17
    Join Date
    May 2017
    Posts
    356

    Re: Do the initial side effects of Mirtazapine go away?

    Quote Originally Posted by Sober2000june View Post
    meant to say macca what dose you on?
    Started at 15mg about 3yrs ago that knocked me right out for first week, really out of it but that passed. After about a month I went to 30mg and was stable on that, 30mg is the sweet spot for me because I did go upto 45mg after a bad spot but found 45mg raised my anxiety, it made me very agitated.
    You have to give it time to settle then you can tweek dose with your GP to find the right strength. I found keeping dose and time you take it helps but taking extra on bad days just makes things worse, believe me I have tried that 😀 and it doesn't work.

  8. #18

    Re: Do the initial side effects of Mirtazapine go away?

    Hi, how are you doing now on this med now? I literally took my 1st dose last night and I feel dreadfully groggy today. I know itís only been one day & it seems normal, I just need to know thereís light at the end of the tunnel. X

  9. #19
    Join Date
    May 2017
    Posts
    356

    Re: Do the initial side effects of Mirtazapine go away?

    Quote Originally Posted by Stephanie22 View Post
    Hi, how are you doing now on this med now? I literally took my 1st dose last night and I feel dreadfully groggy today. I know it’s only been one day & it seems normal, I just need to know there’s light at the end of the tunnel. X
    Sorry for delay I don't visit here much now as I have changed meds but still take 7.5mg of Mirt which will soon stop. I can tell you the groggy feelings will go just give it a week and you should feel less groggy.

Page 2 of 2 FirstFirst 12

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Replies: 6
    Last Post: 25-02-19, 05:42
  2. How long does initial crappy side effects last for?
    By poppy77 in forum Sertraline / Zoloft / Lustral
    Replies: 1
    Last Post: 09-02-17, 11:50
  3. Initial Side Effects
    By Katie749727 in forum Fluoxetine / Prozac
    Replies: 2
    Last Post: 18-11-14, 18:27
  4. Initial side effects ??
    By deb141 in forum Fluoxetine / Prozac
    Replies: 1
    Last Post: 22-04-10, 09:54
  5. Initial side effects
    By RichardW in forum Citalopram / Celexa
    Replies: 11
    Last Post: 15-10-08, 09:49

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •